MAUDE Adverse Event Report: ABBOTT VASCULAR INC. EMBOSHIELD NAV6; Temporary Carotid Catheter for Embolic Capture

ABBOTT VASCULAR INC. EMBOSHIELD NAV6; Temporary Carotid Catheter for Embolic Capture
Model Number 22438-19
Medical Device Problem Codes Retraction Problem (1536); Material Separation (1562)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a stenosed lesion in the internal carotid artery (ica).The large emboshield nav 6 embolic protection system (eps) was advanced to the intended location and a stent was implanted.Post stent implantation, the filter was attempted to be retrieved into the retrieval catheter when the barewire fractured resulting in the filter becoming separated and remaining in the distal ica.Therefore, the patient was transferred to vascular surgery, and open surgical arteriotomy was performed to remove the barewire separation and filter.The patient experienced bleeding which was resolved via routine heparin during surgery.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.In this case, based on the reported information, the reported difficulties appear to be due to circumstances of the procedure.The difficulty retrieving the filter into the retrieval catheter and separation of the barewire appear to be due to an excessive embolic load preventing the filter from being able to fully collapse into the retrieval catheter during removal resulting in separation of the barewire tip and causing the filter to remain in the distal internal carotid artery (ica).As a result, surgical intervention was required to remove the separated barewire tip and filter and the patient experienced bleeding which was resolved via routine heparin during surgery.The reported patient effects of surgery and bleeding are listed in the emboshield nav6 instructions for use, as known potential adverse events associated with carotid stents and embolic protection systems.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
EMBOSHIELD NAV6
Common Device Name
Temporary Carotid Catheter for Embolic Capture
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 -280
Manufacturer (Section G)
ABBOTT VASCULAR, Reg # 2024168
26531 ynez road
temecula CA 92591 -462
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591--462
+1(951)914-5259
MDR Report Key50016651
Report Number2024168-2026-02935
Device Sequence Number21234191
Product Code NTE
UDI-Device Identifier08717648137754
UDI-Public(01)08717648137754(17)280831(10)5092561
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K191173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number22438-19
Device Catalogue Number22438-19
Device Lot Number5092561
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2026
Initial Report FDA Received Date07/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown